Stupid Feet!

Connie2418
By Connie2418 Latest Reply 2013-08-04 19:24:49 -0500
Started 2013-07-31 16:02:45 -0500

I have neuropathy and I can deal with that. My blood sugar has been HIGH, so I've been aggressive in working for control, and am SO close to goal. My problem is_ NOW that my numbers are SO much better, my feet are stinging and pinging in an intense way. Not too often, but red hot poker hurting. I'm unsure of why it's happening, but it sucks!!


7 replies

JadeyJ
JadeyJ 2013-08-04 19:24:49 -0500 Report

When my numbers are extremly high, i noticed the red hot poker feeling in one of my feet, it brought me to tears it was so severe, but since my numbers have improved i tingle slightly andf itch but no burning. I have read that damage to nerves can result in this happening and also when the nerves are healing as well. So it might die down on its own or tell the doctor he may be able to recommend something. :) Take care

locarb
locarb 2013-08-02 16:41:25 -0500 Report

Gabapentin didn't work for me at all. I changed to Lyrica and had better results; however, I also take Neurontin-ER for pain.

I empathize with everyone who has neuropathy (and any medical condition…).

Grace562
Grace562 2013-08-02 12:50:51 -0500 Report

Are you on any type of medication for your feet like Gabapentin? I was given Gabapentin for the nerve pain in my legs and feet. I worked great at first but it is not working any more. My feet don't hurt but my thighs are always sore, in tremendous pain and feel like they are hot.

Try seeing your doctor and maybe he can prescribe something to help. I am doing the same, just waiting on my doctor appt. Good Luck. Keep me posted as I would like to know what worked for you. - BTW - I am also taking Calcium, Magnesium & Zinc and Glucosamine.

Gabby
GabbyPA 2013-08-01 07:47:23 -0500 Report

Perhaps with your better numbers your nerves are starting to get better too? Like when your foot wakes up from being asleep, the nerves are very intense. I know that I suffer from foot pain as well, and when my numbers are better, my feet feel better, but I too notice that the pain is different.

If you have a podiatrist, you may want to ask them about it.

Janet Welch
Janet Welch 2013-08-04 08:37:26 -0500 Report

This article started on questioning metformin. When I was diagnosed approx 10 years ago I was put on pill I can't remember what it was. My husband was diagnosised at the same time n I do remember him taking metformin. We were in a mc acc Oct 2005, he didn't make it, I spent approx 2 months in the Hosp. The pills I had been taken kept causing my blood sugar to drop dangerously low at times,32. While I was in the Hosp they changed me over to insulin shots. 35 units Lantus maintance dose n Novalog as needed according to blood sugar reading. The doctor put me on metformin a couple of months ago. I ended up with diarrhea 3 days a week. I talked to my Dr's nurse n she said that is one of the worse side effects. I told her I had quit taking it. When I saw my doc I told him n why. He had no problem with it.

Janet Welch
Janet Welch 2013-08-04 08:37:33 -0500 Report

This article started on questioning metformin. When I was diagnosed approx 10 years ago I was put on pill I can't remember what it was. My husband was diagnosised at the same time n I do remember him taking metformin. We were in a mc acc Oct 2005, he didn't make it, I spent approx 2 months in the Hosp. The pills I had been taken kept causing my blood sugar to drop dangerously low at times,32. While I was in the Hosp they changed me over to insulin shots. 35 units Lantus maintance dose n Novalog as needed according to blood sugar reading. The doctor put me on metformin a couple of months ago. I ended up with diarrhea 3 days a week. I talked to my Dr's nurse n she said that is one of the worse side effects. I told her I had quit taking it. When I saw my doc I told him n why. He had no problem with it.

Next Discussion: A1C Reading »